Volume 19, issue 6 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23, 1 issue

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
Bounded cohomology via partial differential equations, I

Tobias Hartnick and Andreas Ott

Geometry & Topology 19 (2015) 3603–3643
Bibliography
1 G Ben Simon, M Burger, T Hartnick, A Iozzi, A Wienhard, On weakly maximal representations of surface groups, preprint (2013) arXiv:1305.2620
2 M Bestvina, K Fujiwara, Bounded cohomology of subgroups of mapping class groups, Geom. Topol. 6 (2002) 69 MR1914565
3 S J Bloch, Higher regulators, algebraic $K$–theory, and zeta functions of elliptic curves, CRM Monograph Series 11, Amer. Math. Soc. (2000) MR1760901
4 R Brooks, Some remarks on bounded cohomology, from: "Riemann surfaces and related topics: Proceedings of the 1978 Stony Brook conference" (editors I Kra, B Maskit), Ann. of Math. Stud. 97, Princeton Univ. Press (1981) 53 MR624804
5 M Bucher-Karlsson, Finiteness properties of characteristic classes of flat bundles, Enseign. Math. 53 (2007) 33 MR2343344
6 M Bucher, M Burger, A Iozzi, A dual interpretation of the Gromov–Thurston proof of Mostow rigidity and volume rigidity for representations of hyperbolic lattices, from: "Trends in harmonic analysis" (editor M A Picardello), Springer INdAM Ser. 3, Springer, Milan (2013) 47 MR3026348
7 M Bucher, N Monod, The norm of the Euler class, Math. Ann. 353 (2012) 523 MR2915547
8 M Burger, A Iozzi, Bounded Kähler class rigidity of actions on Hermitian symmetric spaces, Ann. Sci. École Norm. Sup. 37 (2004) 77 MR2050206
9 M Burger, A Iozzi, Bounded cohomology and totally real subspaces in complex hyperbolic geometry, Ergodic Theory Dynam. Systems 32 (2012) 467 MR2901355
10 M Burger, A Iozzi, A Wienhard, Tight homomorphisms and Hermitian symmetric spaces, Geom. Funct. Anal. 19 (2009) 678 MR2563767
11 M Burger, A Iozzi, A Wienhard, Surface group representations with maximal Toledo invariant, Ann. of Math. 172 (2010) 517 MR2680425
12 M Burger, A Iozzi, A Wienhard, Higher Teichmüller spaces: from $\mathrm{SL}(2,\mathbb{R}$ to other Lie groups, from: "Handbook of Teichmüller theory, IV" (editor A Papadopoulos), IRMA Lect. Math. Theor. Phys. 19, Eur. Math. Soc., Zürich (2014) 539 MR3289711
13 M Burger, N Monod, Bounded cohomology of lattices in higher rank Lie groups, J. Eur. Math. Soc. $($JEMS$)$ 1 (1999) 199 MR1694584
14 M Burger, N Monod, Continuous bounded cohomology and applications to rigidity theory, Geom. Funct. Anal. 12 (2002) 219 MR1911660
15 M Burger, N Monod, On and around the bounded cohomology of $\mathrm{SL}_2$, from: "Rigidity in dynamics and geometry" (editors M Burger, A Iozzi), Springer, Berlin (2002) 19 MR1919394
16 C Carathéodory, Calculus of variations and partial differential equations of the first order, I: Partial differential equations of the first order, Holden-Day (1965) MR0192372
17 I Chatterji, T Fernós, A Iozzi, The median class and superrigidity of actions on CAT(0) cube complexes, preprint (2012) arXiv:1212.1585
18 J L Dupont, Bounds for characteristic numbers of flat bundles, from: "Algebraic topology" (editors J L Dupont, I H Madsen), Lecture Notes in Math. 763, Springer, Berlin (1979) 109 MR561216
19 M Entov, L Polterovich, Calabi quasimorphism and quantum homology, Int. Math. Res. Not. 2003 (2003) 1635 MR1979584
20 D B A Epstein, K Fujiwara, The second bounded cohomology of word-hyperbolic groups, Topology 36 (1997) 1275 MR1452851
21 K Fujiwara, M Bestvina, K Bromberg, Bounded cohomology with coefficients in uniformly convex Banach spaces, preprint (2013) arXiv:1306.1542
22 A B Goncharov, Geometry of configurations, polylogarithms, and motivic cohomology, Adv. Math. 114 (1995) 197 MR1348706
23 R I Grigorchuk, Some results on bounded cohomology, from: "Combinatorial and geometric group theory" (editors A J Duncan, N D Gilbert, J Howie), London Math. Soc. Lecture Note Ser. 204, Cambridge Univ. Press (1995) 111 MR1320279
24 M Gromov, Volume and bounded cohomology, Inst. Hautes Études Sci. Publ. Math. (1982) 5 MR686042
25 U Hamenstädt, Isometry groups of proper hyperbolic spaces, Geom. Funct. Anal. 19 (2009) 170 MR2507222
26 U Hamenstädt, Isometry groups of proper $\mathrm{CAT}(0)$–spaces of rank one, Groups Geom. Dyn. 6 (2012) 579 MR2961285
27 T Hartnick, A Ott, Surjectivity of the comparison map in bounded cohomology for Hermitian Lie groups, Int. Math. Res. Not. 2012 (2012) 2068 MR2920824
28 T Hartnick, A Ott, Perturbations of the Spence–Abel equation and deformations of the dilogarithm function, in preparation (2015)
29 M Hull, D Osin, Induced quasi-cocycles on groups with hyperbolically embedded subgroups, preprint (2012) arXiv:1203.5436
30 N V Ivanov, Foundations of the theory of bounded cohomology, Zap. Nauchn. Sem. LOMI 143 (1995) 69
31 B E Johnson, Cohomology in Banach algebras, Memoirs of the American Mathematical Society 127, Amer. Math. Soc. (1972) MR0374934
32 W Kerby, On infinite sharply multiply transitive groups, Hamburger Mathematische Einzelschriften 6, Vandenhoeck & Ruprecht (1974) 71 MR0384938
33 A W Knapp, Lie groups beyond an introduction, Progress in Mathematics 140, Birkhäuser (2002) MR1920389
34 J F Lafont, B Schmidt, Simplicial volume of closed locally symmetric spaces of non-compact type, Acta Math. 197 (2006) 129 MR2285319
35 J M Lee, Manifolds and differential geometry, Graduate Studies in Mathematics 107, Amer. Math. Soc. (2009) MR2572292
36 I Mineyev, Bounded cohomology characterizes hyperbolic groups, Q. J. Math. 53 (2002) 59 MR1887670
37 N Monod, Continuous bounded cohomology of locally compact groups, Lecture Notes in Mathematics 1758, Springer, Berlin (2001) MR1840942
38 N Monod, An invitation to bounded cohomology, from: "International Congress of Mathematicians, II" (editors M Sanz-Solé, J Soria, J L Varona, J Verdera), Eur. Math. Soc., Zürich (2006) 1183 MR2275641
39 N Monod, On the bounded cohomology of semi-simple groups, $S$–arithmetic groups and products, J. Reine Angew. Math. 640 (2010) 167 MR2629693
40 N Monod, Equivariant measurable liftings, Fund. Math. 230 (2015) 149 MR3337223
41 N Monod, Y Shalom, Cocycle superrigidity and bounded cohomology for negatively curved spaces, J. Differential Geom. 67 (2004) 395 MR2153026
42 N Monod, Y Shalom, Orbit equivalence rigidity and bounded cohomology, Ann. of Math. 164 (2006) 825 MR2259246
43 H Pieters, Continuous cohomology of the isometry group of hyperbolic space realizable on the boundary, preprint (2015) arXiv:1507.04915
44 L Polterovich, Growth of maps, distortion in groups and symplectic geometry, Invent. Math. 150 (2002) 655 MR1946555